Alert archive / Ohio / Special Weather Statements in 2021
Special Weather Statement, NWS Wilmington, OH
NWS Wilmington, OH issued this special weather statement at Jul 16, 2021, 1:21 PM EDT for Clinton County, Ohio. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 16, 2021, 1:21 PM EDT (17:21 UTC)
- Expired
- Jul 16, 2021, 1:45 PM EDT
- In force
- 24 min
- Issued by
- NWS Wilmington, OH
County Clinton County, OH
The radar
The Cincinnati radar (KILN), 17 km from the middle of the area, began a volume at 17:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 5.4 hours before the alert went out and 18 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 291 J/kg
- Mixed-layer CIN
- -68 J/kg
- Mixed-layer LCL
- 941 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 99 m²/s²
- 0-3 km storm-relative helicity
- 92 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted.
972
WWUS81 KILN 161721
SPSILN
Special Weather Statement
National Weather Service Wilmington OH
121 PM EDT Fri Jul 16 2021
OHZ063-072-080-161745-
Highland OH-Fayette OH-Clinton OH-
121 PM EDT Fri Jul 16 2021
...A STRONG THUNDERSTORM WILL AFFECT SOUTH CENTRAL FAYETTE...CENTRAL
CLINTON AND NORTHWESTERN HIGHLAND COUNTIES UNTIL 145 PM EDT...
At 121 PM EDT, radar indicated a strong thunderstorm over Lynchburg,
moving northeast at 25 mph.
STORM HAZARDS INCLUDE...
Winds to 45 mph...
Pea size hail...
Locations impacted include...
Wilmington, Hillsboro, Lynchburg, Leesburg, New Vienna, Russell,
Martinsville, Midland, Highland, East Monroe, New Antioch, Samantha,
Westboro, Cuba, Lees Creek, Morrisville and Burtonville.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
LAT...LON 3915 8376 3922 8387 3925 8387 3925 8391
3927 8394 3949 8377 3935 8341
TIME...MOT...LOC 1721Z 217DEG 24KT 3928 8379
$$
CampbellWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this special weather statement went out at Jul 16, 9:42 AM EDT, 3 hours 39 minutes earlier.
Area forecast discussion, Jul 16, 9:42 AM EDT, 3 hours 39 minutes before
AREA FORECAST DISCUSSION
National Weather Service Wilmington OH
942 AM EDT Fri Jul 16 2021
.SYNOPSIS...
Humid conditions will remain over the region through this
weekend as a slow moving front approaches from the northwest.
Showers and thunderstorms will become widespread late today into
tonight as surface low pressure tracks northeast along the
front. Saturday will have the front cross southeast through the
region with decreasing storm activity from north to south.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
Morning update...
No major changes to the forecast this morning as scattered
showers and a few isolated thunderstorms have impacted some
locations after sunrise. With diurnal heating beginning, latest
satellite imagery would suggest that differential heating is
occurring across the forecast area. Northern Kentucky and
southern Ohio will soon be in the 80s while west-central Ohio
and parts of southeast Indiana are still stuck in the low 70s at
mid-level alto/nimbo-stratus moves through. This differential
heating will likely play a role in where the focus of strongest
storms/heaviest rain- rates occur this afternoon and into the
evening hours. 12Z sounding did observe a small CAP around 900
mb but this will be easy to overcome as heating increases
through the late morning hours. Additionally, a layer of dry air
was observed in the mid levels suggesting the deepest moisture
hasn't quite made it into the forecast area. Forecast soundings
show this changing throughout the afternoon hours.
No changes made to the current flash flood watch, however,
portions of southwest Ohio/southeast Indiana/northern Kentucky
may be added later today once the full suite of 12Z guidance
arrives. These areas have been fairly saturated over the last 7
days so faster runoff would be a concern. Clearer skies
increases confidence that heating will be efficient here,
leading to strong updrafts with very efficient rain-fall rates.
Given that the threat is not immediate for these areas, will
hold off any changes to the watch until early this afternoon.
For the current watch area, 12Z sounding observed 25-30 knots
of mean flow so convective elements will be moving fast enough
to avoid flash flooding with discrete convection. Training
convective elements, especially over saturated ground, are much
more likely to lead to flash flooding issues during the flash
flood watch period. This threat becomes more likely during the
afternoon and evening hours.
Previous discussion (427 AM)...
West-southwest mid level flow with embedded shortwave aiding the
development of convection across portions of Indiana and Ohio.
8H jet of 30 KTS and favorable theta-e advection was causing
widespread shower and thunderstorm development across portions
of Central Indiana. This low level jet and associated
showers/thunderstorms will pivot northeast into Ohio and weaken
this morning. Expect a general lull in convective activity
after after sunrise through the morning.
Positively tilted mid level trof will eject northeast with
surface wave tracking into Indiana late in the day. Moderate
instability to develop in the warm sector ahead of this low.
Deep layer shear of 25 to 30 kts along with this instability
could lead to strong to damaging wind gusts with a few of the
stronger storms this afternoon.
The airmass will continue to moisten up with precipitable water
values approach 2 inches this afternoon. Repeated storms
affecting northern portions of ILN/s FA later today into
Saturday -- will lead to rainfall totals of 1 to 3 inches.
Localized higher totals are possible and flash flooding may
develop, especially late this afternoon through tonight.
Therefore, have issued a flash flood watch into Saturday
afternoon.
Good gradient of temperatures today with highs from the upper
70s northwest to the upper 80s southeast.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM SATURDAY/...
Mid level trof will eject northeast with surface wave tracking
across Indiana to a position over northern Ohio by Saturday
morning. Very moist airmass in place with PW values near 2
inches. Best forcing and moisture to lay out across ILN/s
northwest counties. Rainfall of 1 to 3 inches with locally
higher totals is expected across the flash flood watch area.
Mild overnight lows in the upper 60s to near 70.
As surface low tracks northeast associated cold front to drop
slowly south thru the area Saturday. Model solutions in general
agreement with the front close to the Ohio River by 00Z Sunday.
Will show pops diminishing from the northwest during the day.
Cooler temperatures Saturday with highs form the upper 70s to
the lower 80s.
&&
.LONG TERM /SATURDAY NIGHT THROUGH THURSDAY/...
The primary energy associated with the shortwave trough will have
moved through our CWA by Saturday night. The positively tilted
trough will continue to slowly propagate eastward, with the surface
cold frontal boundary draped across portions of southern Ohio. Some
lingering showers with embedded thunder will be possible Saturday
night, with better chances aligned along and southeast of I-71. The
severe and flooding threat will be very low by Saturday night with
any of this lingering precipitation.
The surface front will be aligned just south of the Ohio River by
Sunday morning. While the frontal boundary will gradually slide
further south, its slow progression will keep a chance for mainly
diurnal showers and a few storms in the forecast. Locations
near/south of the Ohio River will have the best chances to observe
diurnal showers and storms both Sunday and Monday with the slow
moving front. Temperatures will be a little cooler on Sunday in the
upper 70s to lower 80s with a slight drop in dewpoints into the
lower to upper 60s. Temperatures and dewpoints climb a few degrees
higher on Monday however, with a warming trend persisting into the
middle of next week.
Tuesday appears to offer the best chance for the entire area to stay
dry. The NBM still populated 20% PoPs during the afternoon, but
decided to keep the fa dry as the surface front will be well into
the southeastern CONUS, and surface high pressure out of the Plains
builds in. Tuesday night into Wednesday however, another sagging
front out of Canada will offer a slight chance to see spotty showers
return. With the uncertainty in coverage this far out, decided to
just put a blanket 20% PoP across the CWA. Better chances for
showers look to come on Thursday into Thursday night with additional
upper-level energy moving in.
&&
.AVIATION /14Z FRIDAY THROUGH TUESDAY/...
West-southwest mid level flow with embedded shortwave pivoting
east and weakening early this morning. Expect a general lull in
convective activity after this morning.
Additional showers and thunderstorms are expected to form later
this afternoon with moderate instability developing ahead of a
a cold front approaching from the northwest. Pcpn chances will
increase tonight with the front sliding into Ohio.
Have prevailing VFR conditions with occasional MVFR to IFR
conditions possible in showers and thunderstorms. MVFR ceilings
expected to develop late tonight with the frontal boundary
moving into the area.
Southwest winds up to 12 knots are forecast today, although
higher winds may accompany thunderstorms.
.OUTLOOK...Thunderstorms are possible through Monday.
&&
.ILN WATCHES/WARNINGS/ADVISORIES...
OH...Flash Flood Watch through Saturday afternoon for OHZ026-034-
035-042>046-051>056-060>062.
KY...None.
IN...Flash Flood Watch through Saturday afternoon for INZ050-058-
059.
&&
SYNOPSIS...Franks/AR
NEAR TERM...McGinnis/AR
SHORT TERM...AR
LONG TERM...Clark
AVIATION...ARHazardous weather outlook, Jul 16, 4:35 AM EDT, 8 hours 46 minutes before
Hazardous Weather Outlook National Weather Service Wilmington OH 435 AM EDT Fri Jul 16 2021 INZ066-073>075-080-KYZ089>100-OHZ063>065-070>074-077>082-088-170845- Franklin IN-Ripley-Dearborn-Ohio-Switzerland-Carroll-Gallatin-Boone- Kenton-Campbell-Owen-Grant-Pendleton-Bracken-Robertson-Mason-Lewis- Fayette OH-Pickaway-Fairfield-Butler-Warren-Clinton-Ross-Hocking- Hamilton-Clermont-Brown-Highland-Adams-Pike-Scioto- 435 AM EDT Fri Jul 16 2021 This Hazardous Weather Outlook is for Southeast Indiana, Northeast Kentucky, Northern Kentucky, Central Ohio, South Central Ohio and Southwest Ohio. .DAY ONE...Today and tonight. Some storms may contain heavy rain which will lead to the potential for localized flooding this afternoon and overnight. An isolated strong or severe storm may be possible this afternoon into this evening with damaging winds being the main threat. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Heavy rain will lead to the potential for localized flooding Saturday. For the period Sunday through Thursday the probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. INZ050-058-059-OHZ026-034-035-042>046-051>056-060>062-170845- Wayne-Fayette IN-Union IN-Hardin-Mercer-Auglaize-Darke-Shelby-Logan- Union OH-Delaware-Miami-Champaign-Clark-Madison-Franklin OH-Licking- Preble-Montgomery-Greene- 435 AM EDT Fri Jul 16 2021 ...FLASH FLOOD WATCH IN EFFECT FROM 8 AM EDT THIS MORNING THROUGH SATURDAY AFTERNOON... This Hazardous Weather Outlook is for East Central Indiana, Central Ohio and West Central Ohio. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flash Flood Watch. Also, an isolated strong or severe storm may be possible this afternoon into this evening with damaging winds being the main threat. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flash Flood Watch. For the period Sunday through Thursday the probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Jul 16, 12:54 PM EDT, 27 minutes before
Special Weather Statement National Weather Service Wilmington OH 1254 PM EDT Fri Jul 16 2021 OHZ072-078>080-161730- Clermont OH-Highland OH-Brown OH-Clinton OH- 1254 PM EDT Fri Jul 16 2021 ...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL CLERMONT... NORTHWESTERN BROWN...SOUTHWESTERN CLINTON AND SOUTHWESTERN HIGHLAND COUNTIES UNTIL 130 PM EDT... At 1254 PM EDT, radar indicated a strong thunderstorm near Williamsburg, moving northeast at 20 mph. STORM HAZARDS INCLUDE... Winds to 45 mph... Pea size hail... Locations impacted include... Mount Orab, Lynchburg, New Market, Fayetteville, Midland, St. Martin, Chasetown, Danville in Highland County, Greenbush, Buford, Westboro, State Route 32 at US Route 68 and Lake Lorelei. To report hazardous weather conditions, go to our website at weather.gov/iln and submit your report via social media, when you can do so safely. LAT...LON 3899 8392 3911 8410 3933 8392 3915 8364 TIME...MOT...LOC 1654Z 227DEG 19KT 3912 8396 Campbell
Special weather statement, Jul 16, 12:58 PM EDT, 23 minutes before
Special Weather Statement
National Weather Service Wilmington OH
1258 PM EDT Fri Jul 16 2021
INZ073-161745-
Ripley IN-
1258 PM EDT Fri Jul 16 2021
...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN RIPLEY COUNTY UNTIL 145
PM EDT...
At 1258 PM EDT, radar indicated a strong thunderstorm near Vernon,
moving northeast at 35 mph.
STORM HAZARDS INCLUDE...
Winds to 50 mph...
One half inch diameter hail...
Very heavy rain...
Locations impacted include...
Versailles, Osgood, Holton, Versailles Lake, Rexville, Otter Village,
Benham, Olean and New Marion.
Water will pond on roads and may quickly fill roadside ditches and
small streams.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
LAT...LON 3911 8544 3916 8521 3905 8511 3899 8513
3891 8543 3891 8544 3904 8545
TIME...MOT...LOC 1658Z 247DEG 30KT 3901 8550
CampbellSpecial weather statement, Jul 16, 1:15 PM EDT, 6 minutes before
Special Weather Statement
National Weather Service Wilmington OH
115 PM EDT Fri Jul 16 2021
KYZ100-161745-
Lewis KY-
115 PM EDT Fri Jul 16 2021
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN LEWIS COUNTY UNTIL
145 PM EDT...
At 114 PM EDT, radar indicated a strong thunderstorm over Triplett,
moving east at 20 mph.
STORM HAZARDS INCLUDE...
Winds to 50 mph...
One half inch diameter hail...
Locations impacted include...
Head of Grassy, Camp Dix, Harris and Emerson.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
LAT...LON 3832 8336 3839 8340 3840 8342 3838 8345
3840 8349 3857 8310 3854 8312 3854 8314
3849 8319 3847 8319 3845 8321 3844 8321
3843 8324 3835 8324 3834 8323 3833 8324
3832 8328 3833 8332 3832 8333
TIME...MOT...LOC 1714Z 255DEG 18KT 3833 8339
CampbellSpecial weather statement, Jul 16, 1:18 PM EDT, 3 minutes before
Special Weather Statement
National Weather Service Wilmington OH
118 PM EDT Fri Jul 16 2021
INZ073>075-080-161745-
Switzerland IN-Ripley IN-Ohio IN-Dearborn IN-
118 PM EDT Fri Jul 16 2021
...A STRONG THUNDERSTORM WILL AFFECT OHIO...SOUTHERN RIPLEY...
SOUTHWESTERN DEARBORN AND NORTHWESTERN SWITZERLAND COUNTIES UNTIL 145
PM EDT...
At 118 PM EDT, radar indicated a strong thunderstorm 10 miles south
of Versailles, moving east at 25 mph.
STORM HAZARDS INCLUDE...
Winds to 45 mph...
One half inch diameter hail...
Very heavy rain...
Locations impacted include...
Dillsboro, Pleasant, Fairview, Aberdeen, Rexville, Cold Springs,
Benham, Avonburg, Farmers Retreat, Bear Branch, Friendship, East
Enterprise, Cross Plains, Allensville and Olean.
Water will pond on roads and may quickly fill roadside ditches and
small streams.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
LAT...LON 3897 8539 3912 8505 3886 8496 3885 8520
3892 8520 3891 8524 3891 8536
TIME...MOT...LOC 1718Z 252DEG 21KT 3891 8527
CampbellSpecial weather statement, Jul 16, 1:21 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Wilmington OH
121 PM EDT Fri Jul 16 2021
OHZ063-072-080-161745-
Highland OH-Fayette OH-Clinton OH-
121 PM EDT Fri Jul 16 2021
...A STRONG THUNDERSTORM WILL AFFECT SOUTH CENTRAL FAYETTE...CENTRAL
CLINTON AND NORTHWESTERN HIGHLAND COUNTIES UNTIL 145 PM EDT...
At 121 PM EDT, radar indicated a strong thunderstorm over Lynchburg,
moving northeast at 25 mph.
STORM HAZARDS INCLUDE...
Winds to 45 mph...
Pea size hail...
Locations impacted include...
Wilmington, Hillsboro, Lynchburg, Leesburg, New Vienna, Russell,
Martinsville, Midland, Highland, East Monroe, New Antioch, Samantha,
Westboro, Cuba, Lees Creek, Morrisville and Burtonville.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
LAT...LON 3915 8376 3922 8387 3925 8387 3925 8391
3927 8394 3949 8377 3935 8341
TIME...MOT...LOC 1721Z 217DEG 24KT 3928 8379
CampbellThe office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 15, 8:27 PM EDT | Special Weather Statement | ILN | Darke | 33 min |
| Jul 16, 3:27 AM EDT | Flash Flood Watch | ILN | Auglaize, Butler, Champaign, Clark, Clermont, Clinton and 17 more | 29 hr |
| Jul 16, 12:54 PM EDT | Special Weather Statement | ILN | Highland | 36 min |
| Jul 16, 1:48 PM EDT | Special Weather Statement | ILN | Preble | 27 min |
| Jul 16, 2:06 PM EDT | Special Weather Statement | ILN | Butler | 24 min |
| Jul 16, 2:07 PM EDT | Special Weather Statement | ILN | Scioto | 38 min |
| Jul 16, 2:18 PM EDT | Special Weather Statement | ILN | Montgomery | 27 min |
| Jul 16, 2:27 PM EDT | Severe Thunderstorm Warning | ILN | Clark, Greene, Montgomery | 48 min |
| Jul 16, 2:30 PM EDT | Severe Thunderstorm Warning | ILN | Butler, Clinton, Greene, Montgomery, Warren | 45 min |
| Jul 16, 2:36 PM EDT | Severe Thunderstorm Warning | ILN | Butler, Clermont, Hamilton | 39 min |
| Jul 16, 2:48 PM EDT | Special Weather Statement | ILN | Clinton | 27 min |
| Jul 16, 3:05 PM EDT | Severe Thunderstorm Warning | ILN | Clinton, Highland, Warren | 25 min |
| Jul 16, 3:08 PM EDT | Severe Thunderstorm Warning | ILN | Clinton, Fayette, Greene, Madison | 34 min |
| Jul 16, 3:08 PM EDT | Severe Thunderstorm Warning | ILN | Brown, Clermont, Hamilton | 24 min |
| Jul 16, 3:14 PM EDT | Special Weather Statement | ILN | Pike | 16 min |
| Jul 16, 3:15 PM EDT | Special Weather Statement | ILN | Brown | 15 min |
| Jul 16, 3:30 PM EDT | Special Weather Statement | ILN | Highland | 30 min |
| Jul 16, 3:32 PM EDT | Special Weather Statement | ILN | Franklin | 28 min |
| Jul 16, 3:57 PM EDT | Special Weather Statement | ILN | Highland | 33 min |
| Jul 16, 4:03 PM EDT | Special Weather Statement | ILN | Licking | 27 min |
| Jul 16, 4:16 PM EDT | Special Weather Statement | ILN | Ross | 29 min |
| Jul 16, 4:21 PM EDT | Special Weather Statement | ILN | Licking | 9 min |
| Jul 16, 4:39 PM EDT | Special Weather Statement | ILN | Ross | 36 min |
| Jul 16, 4:54 PM EDT | Areal Flood Advisory | ILN | Adams | 3 hr |
| Jul 16, 5:03 PM EDT | Special Weather Statement | ILN | Adams | 27 min |
| Jul 16, 5:23 PM EDT | Flash Flood Warning | ILN | Adams | 2 hr |
| Jul 16, 5:23 PM EDT | Special Weather Statement | ILN | Pike | 37 min |
| Jul 16, 5:30 PM EDT | Severe Thunderstorm Warning | ILN | Adams, Pike, Ross, Scioto | 30 min |
| Jul 16, 5:55 PM EDT | Severe Thunderstorm Warning | ILN | Pike, Scioto | 18 min |
| Jul 16, 6:11 PM EDT | Areal Flood Advisory | ILN | Pike, Scioto | 101 min |
| Jul 16, 6:31 PM EDT | Severe Thunderstorm Warning | ILN | Hamilton | 44 min |
| Jul 16, 6:39 PM EDT | Areal Flood Advisory | ILN | Darke, Preble | 112 min |
| Jul 16, 7:12 PM EDT | Special Weather Statement | ILN | Hamilton | 33 min |
| Jul 16, 7:34 PM EDT | Areal Flood Advisory | ILN | Butler, Preble | 54 min |
| Jul 16, 1:15 PM EDT | Special Weather Statement | ILN | Lewis | 30 min |
| Jul 16, 1:58 PM EDT | Special Weather Statement | ILN | Carroll, Gallatin | 32 min |
| Jul 16, 2:04 PM EDT | Special Weather Statement | ILN | Boone | 26 min |
| Jul 16, 2:11 PM EDT | Severe Thunderstorm Warning | ILN | Boone, Gallatin, Grant, Kenton, Owen | 49 min |
| Jul 16, 3:50 PM EDT | Special Weather Statement | ILN | Mason, Robertson | 25 min |
| Jul 15, 8:04 PM EDT | Special Weather Statement | ILN | Wayne | 26 min |
| Jul 16, 12:19 PM EDT | Severe Thunderstorm Warning | ILN | Franklin, Ripley | 26 min |
| Jul 16, 12:42 PM EDT | Severe Thunderstorm Warning | ILN | Ripley | 33 min |
| Jul 16, 12:58 PM EDT | Special Weather Statement | ILN | Ripley | 47 min |
| Jul 16, 1:18 PM EDT | Special Weather Statement | ILN | Ripley | 27 min |
| Jul 16, 1:25 PM EDT | Special Weather Statement | ILN | Dearborn | 35 min |
| Jul 16, 1:43 PM EDT | Special Weather Statement | ILN | Franklin | 32 min |
| Jul 16, 6:06 PM EDT | Special Weather Statement | ILN | Dearborn, Ripley | 24 min |
| Jul 16, 6:27 PM EDT | Special Weather Statement | ILN | Dearborn, Ohio | 33 min |
| Jul 16, 6:31 PM EDT | Special Weather Statement | ILN | Franklin | 29 min |
Nearby
Special Weather Statements in Ohio, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.